Alert archive / Ohio / Areal Flood Warnings in 2015

Areal Flood Warning 21, NWS Northern Indiana

June 29, 20158 counties in Ohio

NWS Northern Indiana issued this areal flood warning at Jun 29, 2015, 12:58 PM EDT for 8 counties in Ohio. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2015, 12:58 PM EDT (16:58 UTC)
Expired
Jun 30, 2015, 12:45 PM EDT
In force
24 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

Counties Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1503 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WGUS43 KIWX 291658
FLWIWX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1258 PM EDT MON JUN 29 2015

OHC003-039-051-069-125-137-161-171-300445-
/O.NEW.KIWX.FA.W.0021.150629T1658Z-150630T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PAULDING OH-VAN WERT OH-PUTNAM OH-WILLIAMS OH-FULTON OH-ALLEN OH-
HENRY OH-DEFIANCE OH-
1258 PM EDT MON JUN 29 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  PAULDING COUNTY IN WEST CENTRAL OHIO...
  VAN WERT COUNTY IN WEST CENTRAL OHIO...
  PUTNAM COUNTY IN WEST CENTRAL OHIO...
  WILLIAMS COUNTY IN NORTHWESTERN OHIO...
  FULTON COUNTY IN NORTHWESTERN OHIO...
  CENTRAL ALLEN COUNTY IN WEST CENTRAL OHIO...
  HENRY COUNTY IN NORTHWESTERN OHIO...
  DEFIANCE COUNTY IN NORTHWESTERN OHIO...

* UNTIL 1245 AM EDT TUESDAY

* AT 1250 PM EDT...SEVERAL ROADS REMAINED CLOSED DUE TO FLOODING IN 
  LOW LYING AND POOR DRAINAGE AREAS ACROSS NORTHWEST OHIO. IN 
  ADDITION TO MOST RIVERS...SMALLER STREAMS AND CREEKS ALSO REMAINED 
  HIGH OR OUT OF THEIR BANKS. RAINFALL THIS MORNING HAS SLOWED THE 
  RECESSION OF WATER IN SOME AREAS AS WELL.

* SOME LOCATIONS THAT MAY STILL BE EXPERIENCING FLOODING INCLUDE 
  AREAS IN AND AROUND...DEFIANCE...VAN WERT...NAPOLEON...BRYAN...  
  WAUSEON...DELPHOS...OTTAWA...ARCHBOLD...AND MONTPELIER.

* FOR INFORMATION ON RIVER FLOODING AND EXPECTED CRESTS...VISIT 
  WWW.WEATHER.GOV/IWX . 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4073 8480 4170 8480 4172 8388 4076 8388

$$

SLL
1 follow-up statement
773 
WGUS43 KIWX 300430
FLWIWX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1230 AM EDT TUE JUN 30 2015

OHC003-039-051-069-125-137-161-171-301645-
/O.EXT.KIWX.FA.W.0021.000000T0000Z-150630T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PAULDING OH-VAN WERT OH-PUTNAM OH-WILLIAMS OH-FULTON OH-ALLEN OH-
HENRY OH-DEFIANCE OH-
1230 AM EDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS EXTENDED THE

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  PAULDING COUNTY IN WEST CENTRAL OHIO...
  VAN WERT COUNTY IN WEST CENTRAL OHIO...
  PUTNAM COUNTY IN WEST CENTRAL OHIO...
  WILLIAMS COUNTY IN NORTHWESTERN OHIO...
  FULTON COUNTY IN NORTHWESTERN OHIO...
  CENTRAL ALLEN COUNTY IN WEST CENTRAL OHIO...
  HENRY COUNTY IN NORTHWESTERN OHIO...
  DEFIANCE COUNTY IN NORTHWESTERN OHIO...

* UNTIL 1245 PM EDT TUESDAY

* AT 1221 AM EDT...LATEST REPORTS FROM NORTHWEST OHIO INDICATED THAT 
  FLOOD WATERS WERE RECEDING IN MOST OF THE AREA... HOWEVER SOME 
  ROADS REMAINED CLOSED DUE TO FLOODING IN LOW LYING AND POOR 
  DRAINAGE AREAS. IN ADDITION... FLOODING ON MANY RIVERS WAS 
  CONTINUING IN THE AREA. DESPITE SCATTERED SHOWERS TODAY... 
  FLOODING SHOULD GENERALLY CONTINUE TO GRADUALLY SUBSIDE. THE ONLY 
  EXCEPTION WILL BE NEAR RIVERS WHERE SOME RISES IN FLOOD WATERS ARE 
  STILL EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4073 8480 4170 8480 4172 8388 4076 8388

$$

NWS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this areal flood warning went out at Jun 29, 6:59 AM EDT, 5 hours 59 minutes earlier.

Area forecast discussion, Jun 29, 6:59 AM EDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
659 AM EDT MON JUN 29 2015

.SYNOPSIS...
ISSUED AT 446 AM EDT MON JUN 29 2015

LOW PRESSURE WILL DRIFT ACROSS NORTHERN INDIANA TODAY...BRINGING
YET ANOTHER CHANCE FOR SHOWERS AND A FEW STORMS. AS THE LOW MOVES
AWAY THIS EVENING A BRIEF DRY PERIOD IS IN STORE PRIOR TO THE
ARRIVAL OF THE NEXT CHANCE FOR RAIN ON TUESDAY. HIGHS TODAY WILL
BE IN THE LOWER 70S WITH LOWS TONIGHT DROPPING INTO THE UPPER 50S
TO LOWER 60S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 446 AM EDT MON JUN 29 2015

THE TRAIN OF WAVES CONTINUES WITH ONE UPPER LEVEL SYSTEM NOW PASSING
ACROSS THE SOUTHERN GREAT LAKES/N OHIO VALLEY WITH SCATTERED TO
NUMEROUS SHOWERS AND A FEW STORMS. COVERAGE SO FAR HAS STRUGGLED
ACROSS THE FORECAST AREA WITH SOME SMALL AREAS OF SHOWERS MOVING
GENERALLY ALONG AND SOUTH OF US 24. TRENDS TO THE WEST WOULD SUGGEST
THAT RAINFALL CHANCES MAY DIMINISH QUICKLY THIS MORNING WITH THE
MAIN FOCUS ON SE/E SECTIONS THAT HAVE SEEN TOO MUCH RAIN ALREADY. A
FEW OF THE HIGH RES MODELS PRINT OUT THREE QUARTERS TO OVER AN INCH
OF RAIN (6Z RAP WENT TO EXTREME OF SWATH OF 1 TO 2 INCHES OF RAIN
FROM GRANT COUNTY NE TO FT WAYNE). GIVEN LIKELIHOOD OF
DEFORMATION ZONE OF MODERATE TO POSSIBLY LOCALLY HEAVY RAINFALL
SETTING UP IN EASTERN AREAS...RAINFALL AMOUNTS COULD BE REALIZED.
HOWEVER...PWATS NOT AS HIGH AS PAST SYSTEMS AND WHILE BRIEFLY
SLOWING THE SYSTEM WILL BE SOMEWHAT MORE PROGRESSIVE IN NATURE.
WITH MUCH OF THE AREA OF CONCERN ALREADY COVERED BY AREAL FLOOD
WARNING THAT WILL LIKELY BE EXTENDED HOISTING A WATCH FOR THOSE
AREAS SERVES NO PURPOSE. IN LOCATIONS FURTHER
SOUTHWEST...ARGUMENT COULD BE MADE TO HOIST THE WATCH...BUT EQUAL
ARGUMENT (AND MAYBE BETTER APPROACH) COULD BE TO EXPAND/ISSUE
AREAL FLOOD WARNING VS A FLOOD WATCH. WILL MONITOR TRENDS NEXT
COUPLE OF HOURS. TEMPERATURES WERE LOWERED SOMEWHAT TODAY WITH
CLOUDS AND PRECIP BUT MAY STILL BE TOO WARM. BEST POTENTIAL FOR
HEATING MAY BE IN SW AREAS THAT COULD SEE SOME BREAKS IN THE
CLOUDS BY LATE AFTERNOON AS THE SFC LOW PASSES OVERHEAD.

PRECIP MAY LINGER IN THE EAST INTO THE EVENING BUT SHOULD PUSH OUT
RATHER QUICKLY AS SMALL AREA OF SUBSIDENCE SHIFTS IN LATE EVENING
INTO PART OF THE OVERNIGHT HOURS BEFORE THE NEXT WAVE APPROACHES.
KEPT SLGT CHC POPS THROUGH THE NIGHT WITH INCREASE IN THE WEST
TOWARDS DAYBREAK. LOWS WILL DROP INTO THE UPPER 50S TO LOWER 60S.

&&

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 446 AM EDT MON JUN 29 2015

SHRTWV OVER MANITOBA THIS MORNING EXPECTED TO DROP SE TO NE IL BY
12Z TUE THEN SWING EAST THROUGH BASE OF TROF ACROSS NRN INDIANA
DURING THE DAY. MODELS SUGGEST FAIRLY STRONG FORCING AND WK-MOD
INSTABILITY WILL ACCOMPANY THIS SYSTEM TUE...SO SCT-NUMEROUS
SHOWERS/TSTMS LIKELY. SFC CDFNT ASSOCIATED WITH THIS SYSTEM IS
EXPECTED TO MOVE SLOWLY SE ACROSS OUR CWA TUE NGT-WED NGT AS
ANOTHER SHRTWV MOVES SE FROM THE NRN PLAINS TO THE LWR OH VALLEY.
THIS MAY CAUSE SCT SHOWERS/TSTMS TO CONT IN THE CWA WITH BEST
CHANCES ACROSS SRN PORTIONS OF THE AREA IN CLOSEST PROXIMITY TO
THE SLOW MOVG SFC BOUNDARY.

CURRENT AMPLIFIED UPR AIR PATTERN WITH STRONG RIDGE IN WRN NORTH
AMERICA AND TROF FROM HUDSON BAY THROUGH THE GRTLKS EXPECTED TO
TRANSITION TO A MORE ZONAL FLOW LATE IN THE PERIOD AS GULF OF ALASKA
CLOSED LOW GETS KICKED EAST INTO WRN CANADA WKNG RIDGE IN THAT AREA.
STILL... A WK BROAD TROF EXPECTED TO PERSIST ACROSS THE GRTLKS
THROUGH THE PERIOD WITH AN E-W ORIENTED STNRY SFC BOUNDARY LIKELY
CONTG JUST SOUTH OF OUR CWA. ALSO APPEARS THAT SOME WK SHRTWVS WILL
TOP WRN RIDGE AND MOVE SE TOWARD BASE OF THE BROAD TROF OVER OUR
AREA IN THIS TIMEFRAME. THUS... A SMALL CHANCE OF SHOWERS/TSTMS
CONTS FOR MUCH OF THE LONG TERM PERIOD.  THIS SCENARIO ALSO SUPPORTS
A CONTINUATION OF TEMPS SLIGHTLY BLO NORMAL THROUGH THIS PERIOD...
THOUGH A WARMUP EXPECTED NEXT WEEKEND AS FLOW ALOFT BECOMES MORE
ZONAL AND LOW LEVEL SOUTHERLY WINDS RETURN.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 653 AM EDT MON JUN 29 2015

LOW PRESSURE MOVG EAST ACROSS CENTRAL INDIANA WAS CAUSING AN AREA
OF RAIN WITH LOW CIGS TO SPREAD INTO NRN INDIANA. MAINLY MVFR
CONDITIONS EXPECTED WITH A PERIOD OF IFR LIKELY AT FWA MIDDAY.
CONDITIONS SHOULD IMPROVE THIS EVE AS THE LOW MOVES EAST BUT LIGHT
WINDS AND MOIST LOW LEVELS OVERNIGHT SHOULD CAUSE SOME STRATUS/FOG
TO DEVELOP TOWARD DAYBREAK WITH IFR CONDITIONS PSBL.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...FISHER
SHORT TERM...FISHER
LONG TERM...JT
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 29, 6:53 AM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
653 AM EDT MON JUN 29 2015

INZ006>009-013-015-017-018-020-022>027-032>034-MIZ079>081-OHZ001-002-
004-005-015-016-024-025-301100-
LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WINAMAC...
FRANCESVILLE...ROCHESTER...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
653 AM EDT MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FLOODING WILL CONTINUE ALONG SOME RIVERS IN THE AREA. RENEWED
FLOODING DUE TO LOCALLY HEAVY RAINFALL TODAY IS POSSIBLE. THERE IS
A SLIGHT CHANCE OF THUNDERSTORMS TODAY. SEVERE THUNDERSTORMS ARE
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS IN THE AREA EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME BUT SPOTTERS
ARE ENCOURAGED TO REPORT FLOODING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>005-012-014-016-MIZ077-078-301100-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-MARSHALL-KOSCIUSKO-BERRIEN-
CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...PLYMOUTH...
BREMEN...WARSAW...WINONA LAKE...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS
653 AM EDT MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. SEVERE THUNDERSTORMS
ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS IN THE AREA EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-301100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
653 AM EDT MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. SEVERE THUNDERSTORMS
ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY... AND FRIDAY THROUGH
SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Areal Flood Warnings in Ohio, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.